On A Shape Parameter of Gompertz Inverse Exponential Distribution Using Classical and Non Classical Methods of Estimation

Main Article Content

Terna Godfrey Ieren
Adana’a Felix Chama
Olateju Alao Bamigbala
Jerry Joel
Felix M. Kromtit
Innocent Boyle Eraikhuemen


The Gompertz inverse exponential distribution is a three-parameter lifetime model with greater flexibility and performance for analyzing real life data. It has one scale parameter and two shape parameters responsible for the flexibility of the distribution. Despite the importance and necessity of parameter estimation in model fitting and application, it has not been established that a particular estimation method is better for any of these three parameters of the Gompertz inverse exponential distribution. This article focuses on the development of Bayesian estimators for a shape of the Gompertz inverse exponential distribution using two non-informative prior distributions (Jeffery and Uniform) and one informative prior distribution (Gamma prior) under Square error loss function (SELF), Quadratic loss function (QLF) and Precautionary loss function (PLF). These results are compared with the maximum likelihood counterpart using Monte Carlo simulations. Our results indicate that Bayesian estimators under Quadratic loss function (QLF) with any of the three prior distributions provide the smallest mean square error for all sample sizes and different values of parameters.

Bayesian method, uniform prior, Jeffrey’s prior, gamma prior, loss functions, MLE, MSE, sample sizes.

Article Details

How to Cite
Godfrey Ieren, T., Felix Chama, A., Alao Bamigbala, O., Joel, J., M. Kromtit, F., & Boyle Eraikhuemen, I. (2020). On A Shape Parameter of Gompertz Inverse Exponential Distribution Using Classical and Non Classical Methods of Estimation. Journal of Scientific Research and Reports, 25(6), 1-10. https://doi.org/10.9734/jsrr/2019/v25i630203
Original Research Article


Oguntunde PE, Khaleel MA, Adejumo AO, Okagbue HI, Opanuga AA, Owolabi FO. The Gompertz Inverse Exponential (GoIE) distribution with applications. Cogent Mathematics and Statistics. 2018;5: 1507122.

Martz HF, Waller RA. Bayesian reliability analysis. New York, NY: John Wiley; 1982.

Ibrahim JG, Chen MH, Sinha D. Bayesian survival analy. New York, NY: Springer-Verlag; 2001.

Singpurwalla ND. Reliability and risk: A Bayesian perspective. Chichester: John Wiley; 2006.

Al-Aboud FM. Bayesian estimations for the extreme value distribution using progressive censored data and asymmetric loss. Int. Math. Forum. 2009;4(33):1603–1622.

Preda V, Eugenia P, Alina C. Bayes estimators of modified-weibull distribution parameters using Lindley's approximation. Wseas Transactions on Mathematics. 2010;9(7):539-549.

Dey S. Bayesian estimation of the shape parameter of the generalized exponential distribution under different loss functions. Pakistan Journal of Statistics and Operation Research. 2010;6(2):163-174.

Ahmed AOM, Ibrahim NA, Arasan J, Adam MB. Extension of Jeffreys’ prior estimate for Weibull censored data using Lindley’s approximation. Austr. J. of B. and Appl. Sci. 2011;5(12):884–889.

Pandey BN, Dwividi N, Pulastya B. Comparison between Bayesian and maximum likelihood estimation of the scale parameter in Weibull distribution with known shape under linex loss function. J. of Sci. Resr. 2011;55:163–172.

Al-Athari FM. Parameter estimation for the double-pareto distribution. J. of Math. and Stat. 2011;7(4):289–294.

Ieren TG, Yahaya A. The Weimal distribution: Its properties and applications. J. of the Nigeria Ass. of Math. Physics. 2017;39:135-148.

Yahaya A, Ieren TG. Estimation of parameters of the Weibull-normal distribution using maximum likelihood approach. Abacus: The J. of Math. Ass. of Nigeria. 2017;44(1):265-269.

Mabur TM, Omale A, Lawal A, Dewu MM, Sa’ad Mohammed S. Bayesian estimation of the scale parameter of the Weimal distribution. Asian Journal of Probability and Statistics. 2018;2(4):1-9.

Aliyu Y, Yahaya A. Bayesian estimation of the shape parameter of generalized Rayleigh distribution under non-informative prior. Int. J. of Adv. Stat. and Prob. 2016;4(1):1-10.

Ahmad SP, Ahmad K. Bayesian analysis of Weibull distribution using R software. Austr. J. of B. and Appl. Sc. 2013;7(9): 156–164.

Ahmad K, Ahmad SP, Ahmed A. On parameter estimation of Erlang distribution using Bayesian method under different loss functions. Proc. of Int. Conf. on Adv. in Computers, Com., and Electronic Eng., 200–206, University of Kashmir; 2015.

Ahmad K, Ahmad SP, Ahmed A. Classical and Bayesian approach in estimation of scale parameter of Nakagami distribution. J. of Prob. and Stat. 2016;8. Article ID: 7581918.

Krishna H, Goel N. Maximum likelihood and Bayes estimation in randomly censored geometric distribution. Journal of Probability and Statistics. 2017;12.

Ieren TG, Oguntunde PE. A comparison between maximum likelihood and Bayesian estimation methods for a shape parameter of the Weibull-exponential distribution. Asian J. of Prob. and Stat. 2018;1(1):1-12.

Gupta PK, Singh AK. Classical and Bayesian estimation of Weibull distribution in presence of outliers. Cogent Math. 2017;4:1300975.

Gupta I. Estimation of parameter and reliability function of exponentiated inverted Weibull distribution using classical and Bayesian approach. Int. J. of Recent Sci. Res. 2017;8(7):18117-18819.

Ieren TG, Chukwu AU. Bayesian estimation of a shape parameter of the Weibull-Frechet distribution. Asian Journal of Probability and Statistics. 2018;2(1):1-19.
DOI: 10.9734/AJPAS/2018/44184

Ramos PL, Louzada F, Ramos E. Posterior properties of the Nakagami-m distribution using noninformative priors and applications in reliability. IEEE Transactions on Reliability. 2017;67(1): 105-117.

Ramos PL, Louzada F. Bayesian reference analysis for the generalized gamma distribution. IEEE Communications Letters. 2018;22(9):1950-1953.

Tomazella VLD, De Jesus SR, Louzada F, Nadarajah S, Ramos PL. Reference Bayesian analysis for the generalized lognormal distribution with application to survival data. Statistics and Its Interface. 2020;13(1):139- 149.

Azam Z, Ahmad SA. Bayesian approach in estimation of scale parameter of Nakagami distribution. Pakistan J. of Stat. and Operat. Research. 2014;10(2):217-228.

Norstrom JG. The use of precautionary loss functions in risk analysis. IEEE Trans. Reliab. 1996;45(3):400–403.